MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 80MM - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED HELICAL BLADE 80MM - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.395S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event year is reported as 2019, exact date of postoperative blade cut out is unknown.Additional device product code: ktt.Implanted 6-8 months ago; exact date is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Customer quality investigation: the implant(s) was not returned, and the investigation will be completed based on the supplied image(s).The image(s) was reviewed, and the complaint condition could be confirmed as the image showed that the helical head has cutout medially and is impinging on the femoral head.As the implant(s) was not returned an as received, dimensional, material or drawing reviews are not applicable.A manufacturing record evaluation could not be performed as the lot number could not be determined from the provided image.No definitive root cause was able to be determined as the circumstances surrounding the event are unknown.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a hardware removal due to the proximal femoral nailing system (tfna) helical blade cut through the femoral head.Originally, as per surgeon, the patient was implanted with proximal femoral nailing system (tfna) in another facility 6-8 months ago due to a hip fracture.All hardware was removed with ease and converted to a total hip.It is unknown if there was a surgical delay.The procedure outcome and patient status were unknown.Concomitant device reported: unknown tfna nail (part# :unknown, lot#: unknown, quantity#: 1); unknown locking screw (part#: unknown, lot#: unknown, quantity#: 1).This report is for one (1) tfna fenestrated helical blade 95mm - sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional information: pi-(b)(4) was re-opened due to part number was updated from 04.038.395s to 04.038.380s.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Awareness date reported on follow up 1 report as august 16, 2019 but should have been september 16, 2019.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This report is for one (1) tfna fenestrated helical blade 80mm - sterile.

Brand Name
TFNA FENESTRATED HELICAL BLADE 80MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9037093
Report Number2939274-2019-60550
Device Sequence Number2204232
Product Code HSB
UDI-Device Identifier10886982099273
UDI-Public(01)10886982099273
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.395S
Device Catalogue Number04.038.380S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/16/2019
Supplement Date Received by Manufacturer08/16/2019
10/08/2019
10/15/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date10/07/2019
10/09/2019
10/15/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS: TFNA; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;